Discussions By Condition: Medical Stories

Heart problem at 19?

Posted In: Medical Stories 1 Replies
  • Posted By: IsabellaNadine90
  • May 8, 2009
  • 07:02 AM

This has me very scared and any help would be wonderful.
I am a 19 year old Female.
In 2006 I began having heart palpitations. I was told it was a common occurence and went on. And just delt with it. At that time I was a normal overall ok 16 year old girl. Not an athlete but at 135/40 pounds just average.
The next year and a half I gained 40+ lbs. I became VERY sedentary and increasingly fatigued. So tired I would skip things I enjoyed doing just to sleep.
In November of 2008 I weighed a painful 199 lbs. And the chest pains began. NOT during physical activity but usually at night. And trouble breathing when laying on my back. I went to my Dr. and they told me It was asthma and Id be fine. I requested a blood test for diabetes and was told no. Finally a new Dr. did test my blood and diagnosed me with metabolic syndrom. My blood sugar and everything was fine EXCEPT for a very high triglyeride of 290 ( the norm is about 145)
As of today I am 193 lbs, my chest pain now goes into my arms, sides of my throat, and jaw. My vision is worse, and simple activities cause my heart to pound like I ran a marathon. Somtimes even in my sleep it will start pounding. My heart actually feels weak if that's possible. Climbing in and out of bed, walking into the next room, all became like a cardio workout.
And my ankles are always swollen. Other people even notice. I have two periods a month, which I suppose could cause this but still.
This has me very concerned. My Dr. suspects GERD, but I'm not sure.
I would think that at 19, with no born complications, it would be difficult to just develop this. I know I gained weight but.. heart problems already? And if it is that can I fix this. Could it all just be due to the extra weight?

Reply Flag this Discussion

1 Replies:

  • You may have a heart problem, I don't know. I suggest you check out a show on TLC called Mystery Diagnosis because I think someone on that had some of the symptoms you have. You could check out a web sight to see what it was. Until then though, PLEASE go see another doctor. I don't even know and yet I'm worried for your health.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?